MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that during cataract surgery with intraocular lens (iol) implant procedure, the surgeon observed three distinct marks located centrally on the iol, directly within the visual axis.It was stated that these marks appeared consistent with potential pressure from the injector, in addition to that the implant was found to be extremely fragile, tearing very easily during the manipulation and during subsequent attempts of explantation.Hence, the iol was removed and replaced with an another iol.Procedure was completed on the same day.Additional information recieved and stated that diffuse corneal edema was noted followed by the intraoperative explantation of the iol.On the postoperative day 7 the visual activity was recorded as "counts fingers".The defective implant was explanted and explantation was challenging as the implant tore into small fragments, preventing removal in a single piece despite attempts to section it intracamerally.
 
Additional Manufacturer Narrative
Additional information was provided in d.4.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23958182
Report Number1119421-2026-00032
Device Sequence Number20236537
Product Code HQL
UDI-Device Identifier00380652251525
UDI-Public(01)00380652251525(17)280410(11)240412(10)15840387
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.220
Device Lot Number15840387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/30/2026
Date Device Manufactured04/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Patient Age82 YR
Patient SexFemale